Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
|tivid321 - Thu Aug 12, 2010 6:29 pm||
I took Zithromax in powdered form (suspension) about an hour after my meal and suffered from Diarrhea, i flushed toilet and 5 minutes later i saw what i believed to be the powder from the Zithromax Sache mixed with the water in the toilet. Is it possible that the drug has just passed straight through me?
Im very worried and would extremely appreciate a quick reply.
|Dr.M.jagesh kamath - Thu Aug 19, 2010 12:10 pm||
Hello,When you swallow a tablet or suspension some amount is absorbed by the gastric mucosa and this absorbtion is decided on by the acidity of the stomach, ionization of the drug, gastric emptying time and presence of food.Most of the absorbtion takes place in the small intestine in the form of passive diffusion and active transport.Fine particle size makes absorbtion faster as in suspension.
Despite your having diaorrhea, there would have been absorbtion going on across the intestine and probably what you saw was mucoid material resembling the suspension.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.